| Model Number |
PMV 007 |
| Medical Device Problem Codes |
Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
| Health Effect - Clinical Code |
Asphyxia (1851)
| Date of Event |
05/04/2019
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
This event did not involve malfunction of the passy-muir valve.The user failed to follow manufacturer's instructions stating that the tracheostomy cuff must be completely deflated when the passy-muir valve is placed.As the manufacturer of the passy-muir valve, we take special care to package every valve with a comprehensive clinical instruction booklet and caution labels.The caution labels are brightly colored and designed to be placed on the tracheostomy tube pilot line where the cuff is inflated and deflated.
Event or Problem Description
Non-fatality report: user facility combined four incidents together with the same narrative.The manufacturer is required to file four separate reports (mfr report #2024841-2019-00001, 2024841-2019-00002, 2024841-2019-00003, and 2024841-2019-00004) in response to the combined narrative.User facility reported: "4 x separate incidents in critical care over 6-8 month period where tracheostomy cuff inflation while pmv in situ in ventilator dependent patients has lead to patient deterioration and peri-arrest incident before this error has been recognised.Patient required manual bag ventilation and/or peri arrest management to prevent cardiac arrest and/or death.All patients recovered fully.All incidents investigated.".
Additional Manufacturer Narrative
This event did not involve malfunction of the passy-muir valve.The user failed to follow manufacturer's instructions stating that the tracheostomy cuff must be completely deflated when the passy-muir valve is placed.As the manufacturer of the passy-muir valve, we take special care to package every valve with a comprehensive clinical instruction booklet and caution labels.The caution labels are brightly colored and designed to be placed on the tracheostomy tube pilot line where the cuff is inflated and deflated.Disclaimer: submission of this report does not constitute an admission that any medical personnel, user facility, distributor, manufacturer, or device caused or contributed to the event.On (b)(6) 2019, the date of event ((b)(6) 2019) was obtained by passy-muir from the user facility.- attachment: [submittal cover letter mdr 2024841-2019-00004.Pdf].
Event or Problem Description